MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM513.2
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 03/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 13.2mm vticm513.2 implantable collamer lens of -8.5/1.5/099 (sphere/cylinder/axis) was implanted in the patient's left eye (os) on (b)(6) 2022.Refractive change was observed.Cause of the event is unknown.
 
Additional Manufacturer Narrative
Patient information:unk.Work order search found no similar complaints.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional data: b5- on (b)(6) 2023 the lens was repositioned.The lens remains implanted and the problem was not resolved.Additional information provided: "repositioning of the lens by prof.Parasta was not successful.Patient is wearing glasses again.Cole monitoring.If the patient want a lens exchange the surgeon would like to explant the current lens.Wait for 3 months and then remeasure the eye and recalculate the lens for exchange.We will keep you updated".The cause of the event as unknown.Claim# (b)(4).
 
Additional Manufacturer Narrative
The reporter indicated that the surgeon implanted a 13.2mm vticm5 13.2 implantable collamer lens of diopter-8.5/+1.5/099 (sphere/cylinder/axis) into the left eye (os) on (b)(6) 2023.The patient experienced a refractive surprise.The lens remains implanted.The cause of the event is unknown.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key16678777
Report Number2023826-2023-01181
Device Sequence Number3614505
Product Code QCB
UDI-Device Identifier00840311311439
UDI-Public00840311311439
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberVTICM513.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer06/08/2023
06/29/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date06/08/2023
06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL - SFC-45 - LOT# UNK.; FOAM TIP PLUNGER - LOT# UNK.; INJECTOR MODEL: MSI-PF - LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale